Oct 2, 2006
i am a young black 35 year old man diagnosed and on treatment .was on combivir and sustiva for last 3.5years ,ihave dark patches on both side of my temples and have recently changed meds now im on kivexa and sustiva and no longer on combivir ,i recall a similar question from a black african to yourself.do you know if there is any creams that i can use that will help ,i have just started retina-A 0.025% recommended by a dermatologist how long do you think it will be to bring my colour back to normal or should i learn to except the fact that i will have to live with it.
Response from Dr. Henry
Good question. My experience with dark pigmentation in Africa-Americans possibly due to one of their HIV medications (such as the AZT in Combicir) is variable. For some patients the pigmentation seemed to improve once off the offending medication while in others the color changes were more persistent. Working with a dermatologist is excellent idea to try and optimize the chances for a reasonable cosmetic outcome. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Blisters After Insertive Anal Sex Without Condom Does It Mean I Have HIV
- Itchy Skin After Eating Sperm Sign Of HIV AIDS
- Penis Discharge After Mutual Masturbation Worried I Have HIV
- Rash After Touching Skin Worried I Have HIV
- Sore Testicles After Oral Sex Worried I Have HIV
- Balanitis Symptoms
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.